Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 18, 2018, 8:02 PM MDT for Morgan County, Weld County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 8:02 PM MDT (02:02 UTC)
- Expired
- Jun 18, 2018, 8:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:37 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.4
The text
As transmitted.
447
WUUS55 KBOU 190202
SVRBOU
COC087-123-190230-
/O.NEW.KBOU.SV.W.0101.180619T0202Z-180619T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
802 PM MDT MON JUN 18 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
South central Weld County in northeastern Colorado...
West central Morgan County in northeastern Colorado...
* Until 830 PM MDT.
* At 802 PM MDT, a severe thunderstorm was located 5 miles north of
Roggen, or 23 miles southeast of Greeley, moving northeast at 25
mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Masters, Wiggins, Orchard, Riverside Reservoir and Roggen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4014 10442 4030 10449 4047 10414 4020 10402
TIME...MOT...LOC 0202Z 244DEG 20KT 4025 10437
HAIL...1.75IN
WIND...<50MPH
$$
SCHLATTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:43 PM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 18, 3:43 PM MDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 343 PM MDT Mon Jun 18 2018 .SHORT TERM...(This evening through Tuesday) Issued at 340 PM MDT Mon Jun 18 2018 This afternoon into the evening, storms are expected to predominantly form north of a line from the northern fringes for the Palmer Divide to Akron. With slight QG ascent and the Denver Cyclone ramping up and providing enough lift for the moist atmosphere to develop some vigorous storms. CAPE values are expected to reach 1500- 1700 J/kg which will allow for large hail and damaging winds. Both low level and bulk shear are forecast to be sufficient for potential tornado formation. When looking at guidance for the duration of showers and storms the GFS, NAM, and European models show precipitation continuing this evening through Tuesday night with much more areal coverage, while the HRRR and RAP end things early Tuesday morning with more isolated drizzle on the plains near the Front Range Foothills. I am leaning toward the models that end convection earlier and bring in stratus and drizzle to start the morning as the atmosphere should become more stable with the stratus moving in. The GFS and NAM show the QG increasing, so will keep a slight chance in the grids Tonight stratus is expected to move back onto the plains and remain until mid to late morning. This could cause drizzle similar to what we experienced this morning. Once the could cover burns off, high temperatures are expected to reach around 70 degrees in Denver. If clouds dissipate earlier than expected, surface heating could allow for warmer high temperatures. Tuesday there will bring a chance for severe storms over the far eastern plains. Another batch of stronger QG ascent will be present over the eastern portion of the CWA. The GFS also indicates a 700mb trough with associated upslope winds, and increasing PWs due to southerly flow into the area. CAPE values will also increase with lower 700-500mb temperatures Tuesday. .LONG TERM...(Tuesday night through Monday) Issued at 340 PM MDT Mon Jun 18 2018 A moderate westerly flow aloft will be over the region on Tuesday night with a closed upper low over swrn MT/nwrn WY. Good moisture and instability over the northeast plains of CO with severe thunderstorm potential carrying over into Tuesday evening. Layer precipitable water values still around 1.5 inches over the northeast plains, with heavy rain still an issue with the developing thunderstorms. Storm motions by Tuesday evening, west/northwest around 20 mph. Focus for the heaviest rainfall Tuesday night appears to be east over central KS/NE. Wednesday and Wednesday night, the upper trough will shift southeast into central NE on Wednesday, with a building ridge centered over Baja CA. End result will be a moderate northwesterly flow aloft over the cwa. A cold front will push into the area from the northeast on Wednesday morning, with anticyclonic low level low level upslope developing in the afternoon and evening. Increasing stability behind the front will diminish the potential for severe thunderstorms. Fcst soundings generate CAPES around 400 j/kg in the afternoon, a far cry from those on Tuesday. Best chance for storms will be along the elevated terrain, in and near the Front Range Foothills and Palmer Divide. There does appear to be a passing jet max overhead around 00Z Thu which could help initiate thunderstorms Wednesday evening. Precipitable water value only around 0.25 inch west of the Continental Divide, but still range from 0.50-1.0 inch over the northeast plains. On Thursday, increasing mid level subsidence associated with building ridge axis over western CO, and low level stability associated with the sfc high will nix the CAPES across the northeast plains in the afternoon and evening. Temperatures will be closer to normal on Thursday. Friday and Saturday, a return to warmer and drier weather across the region. The upper level ridge will remain over the region on Friday with a dry westerly flow aloft. A weak system will pass to the north and east of CO Friday night, with a generally dry northwesterly flow aloft. There could be a weak and shallow cold frontal push into the northeast plains, Saturday morning but it should not be around for very long. Some qpf primarily over the higher terrain Saturday. Another upper low dropping into the western WY/nrn UT could allow for more showers and thunderstorms into the region late Saturday and Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 340 PM MDT Mon Jun 18 2018 There is currently a boundary to south of DIA. Storms could affect the terminals through 02-04z. The will be a potential of some storms hitting severe criteria possibly producing large hail, damaging winds, and a potential brief tornado. Tonight there are indications of status and drizzle reforming over the plains which could lower ceilings at the terminals to MVFR or IFR conditions through mid to late-morning. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sullivan LONG TERM...Cooper AVIATION...Sullivan
Hazardous weather outlook, Jun 18, 10:24 AM MDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1024 AM MDT Mon Jun 18 2018 COZ030>051-191630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1024 AM MDT Mon Jun 18 2018 ...Strong storms possible over Denver Metro Area and areas north and east this afternoon... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Low clouds and patchy fog and drizzle will continue to diminish late this morning across the area. Attention switches to this afternoon when the clouds will burn off, sufficient heating and moisture will combine with a developing Denver Cyclone. Scattered thunderstorms will develop near the convergence zone south of this cyclone as well as over the Front Range foothills. As of now, this looks to occur by 2 pm before spreading northeast across the rest of the plains. A few storms may become severe with large hail up to 2 inches in diameter along with damaging winds and heavy rain. The convergence zone and shear above this will also allow for a chance of an isolated tornado or two. The best chance for severe storms will stretch along and north of a line from south Denver to Akron. Over the far northeast plains, the airmass will be more stable with lesser chances of a severe storm, however the synoptic situation and convective activity pushing east may allow the storms to last through the evening. Expect another push of low clouds and patchy fog towards Tuesday morning over the plains. Further west of the Continental Divide, the airmass will be warm and dry with no thunderstorms expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms are expected on Tuesday, with some late day storms on the plains capable of large hail, strong winds and locally heavy rainfall. The heavy rainfall may produce flooding in low lying areas such as along drainages and dry washes. Storm chances will decrease on Wednesday, then dry and warmer Thursday and Friday. Storms may return for the weekend with the passage of a weak upper level weather disturbance. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today, after 1pm.
In the hours before
Local storm report, Jun 18, 7:45 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
745 PM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 E1.25 INCH BOULDER CO TRAINED SPOTTER
&&
TLHLocal storm report, Jun 18, 7:53 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
753 PM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 WNW LAFAYETTE 40.00N 105.13W
06/18/2018 M1.00 INCH BOULDER CO NWS EMPLOYEE
&&Local storm report, Jun 18, 7:55 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 1 NW LAFAYETTE 40.00N 105.11W
06/18/2018 E2.00 INCH BOULDER CO TRAINED SPOTTER
&&
TLHLocal storm report, Jun 18, 7:57 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
757 PM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 M2.00 INCH BOULDER CO TRAINED SPOTTER
REPORT VIA TWITTER.
&&Local storm report, Jun 18, 7:58 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
758 PM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 1 S LAFAYETTE 39.99N 105.10W
06/18/2018 M1.50 INCH BOULDER CO TRAINED SPOTTER
REPORT VIA TWITTER.
&&Local storm report, Jun 18, 8:02 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
802 PM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 N ERIE 40.04N 105.04W
06/18/2018 M1.00 INCH WELD CO PUBLIC
REPORT VIA TWITTER.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield, Weld | 48 min |
| Jun 18, 6:48 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 42 min |
| Jun 18, 6:59 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
| Jun 18, 7:19 PM MDT | Special Weather Statement | BOU | Broomfield | 26 min |
| Jun 18, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 52 min |
| Jun 18, 7:24 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Weld | 51 min |
| Jun 18, 7:29 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 46 min |
| Jun 18, 8:06 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
| Jun 18, 8:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Denver, Jefferson | 29 min |
| Jun 18, 8:27 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 33 min |
| Jun 18, 8:40 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 50 min |
| Jun 18, 8:44 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Weld | 46 min |
| Jun 18, 9:17 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 28 min |
| Jun 18, 9:19 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 26 min |
| Jun 18, 9:28 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 32 min |
| Jun 18, 9:41 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 49 min |
| Jun 18, 9:42 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 48 min |
| Jun 18, 9:59 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 31 min |
| Jun 18, 10:05 PM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 2 hr |
| Jun 18, 10:23 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 37 min |
| Jun 18, 10:24 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 51 min |
| Jun 18, 10:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| Jun 18, 10:57 PM MDT | Flash Flood Warning | BOU | Morgan, Weld | 3 hr |
| Jun 18, 10:57 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Washington | 33 min |
| Jun 18, 11:24 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 39 min |
| Jun 18, 11:32 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 43 min |
| Jun 18, 11:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 25 min |
| Jun 19, 1:11 AM MDT | Flash Flood Warning | BOU | Morgan, Weld | 5 hr |
| Jun 19, 12:06 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 24 min |
| Jun 19, 12:29 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Weld | 46 min |
| Jun 19, 12:33 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 42 min |
| Jun 19, 12:53 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 52 min |
| Jun 19, 12:56 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 49 min |
| Jun 19, 1:14 PM MDT | Tornado Warning | BOU | Weld | 31 min |
| Jun 19, 1:18 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 42 min |
| Jun 19, 1:29 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 46 min |
| Jun 19, 1:40 PM MDT | Tornado Warning | BOU | Weld | 35 min |
| Jun 19, 1:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Jun 19, 2:02 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 43 min |
| Jun 19, 2:13 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 47 min |
| Jun 19, 2:15 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 45 min |
| Jun 19, 2:20 PM MDT | Tornado Warning | BOU | Adams, Morgan, Weld | 25 min |
| Jun 19, 2:36 PM MDT | Flash Flood Warning | BOU | Morgan, Weld | 114 min |
| Jun 19, 2:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Jun 19, 2:45 PM MDT | Tornado Warning | BOU | Adams, Morgan, Weld | 30 min |
| Jun 19, 2:57 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 33 min |
| Jun 19, 3:22 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 53 min |
| Jun 19, 3:26 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 49 min |
| Jun 19, 3:29 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 46 min |
| Jun 19, 3:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 45 min |
| Jun 19, 3:39 PM MDT | Tornado Warning | BOU | Elbert | 36 min |
| Jun 19, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 23 min |
| Jun 19, 4:04 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 41 min |
| Jun 19, 4:10 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 50 min |
| Jun 19, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 30 min |
| Jun 19, 4:18 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 57 min |
| Jun 19, 4:32 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 58 min |
| Jun 19, 4:34 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| Jun 19, 4:42 PM MDT | Tornado Warning | BOU | Lincoln | 18 min |
| Jun 19, 4:51 PM MDT | Tornado Warning | BOU | Morgan | 24 min |
| Jun 19, 4:57 PM MDT | Tornado Warning | BOU | Lincoln | 33 min |
| Jun 19, 5:15 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| Jun 19, 5:22 PM MDT | Tornado Warning | BOU | Lincoln | 13 min |
| Jun 19, 5:24 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.